Liver injury due to verapamil

J. M. Burgunder, D. R. Abernethy, B. H. Lauterburg

Research output: Contribution to journalArticle

Abstract

A 56-year-old female patient on verapamil for hypertension experienced two episodes of jaundice, pruritus and upper abdominal pain with transaminase elevated up to six-fold and alkaline phosphatase up to four-fold when inadvertently re-challenged with the drug. Liver biopsy showed marked cholestasis. Verapamil can occasionally cause mixed cytotoxic-cholestatic liver injury.

Original languageEnglish (US)
Pages (from-to)169-170
Number of pages2
JournalHepato-Gastroenterology
Volume35
Issue number4
StatePublished - Jan 1 1988

ASJC Scopus subject areas

  • Hepatology
  • Gastroenterology

Fingerprint Dive into the research topics of 'Liver injury due to verapamil'. Together they form a unique fingerprint.

  • Cite this

    Burgunder, J. M., Abernethy, D. R., & Lauterburg, B. H. (1988). Liver injury due to verapamil. Hepato-Gastroenterology, 35(4), 169-170.